MAUDE Adverse Event Report: STRYKER SPINE-FRANCE MANTIS REDUX REDUCTION SCREW 7.5 X 35MM; PEDICLE SCREW SPINAL SYSTEM

STRYKER SPINE-FRANCE MANTIS REDUX REDUCTION SCREW 7.5 X 35MM; PEDICLE SCREW SPINAL SYSTEM
Catalog Number 48289735
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/14/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; sales rep : after the setting up 4 screws, the surgeon set up the curved stem length 50 mm and inserted the nut with nut driver.During the final tightening with a torque wrench and anti-torque wrench on the left l5 level, the nut did not hold into the screw head.The surgeon removed the nut and observed that the threads of the screw head (tulip) were damaged.The surgeon removed the nut on the left s1 level, removed the left upper side and the left l5 screw.The surgeon changed the left l5 screw by inserting a new screw dia.7.5 x 40mm ref., then placed another rod, then 2 nuts, and final tightening with a torque wrench.Delay of 15-20 minutes, time to disassemble the left side assembly, repositioning the screw and replace the rod and left final tightening.".
 
Additional Manufacturer Narrative
Device history review; complaint history review; risk assessment; the product was discarded by the hospital and was not returned.No relevant manufacturing issues found.Conclusion: the root cause of this event is inconclusive since the device is not returned and no inspection could be performed.
 
Event or Problem Description

Brand Name
MANTIS REDUX REDUCTION SCREW 7.5 X 35MM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5796882
Report Number0009617544-2016-00289
Device Sequence Number19006704
Product Code MNH
UDI-Device Identifier04546540671240
UDI-Public(01)04546540671240
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K1022235
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nursing Assistant
Type of Report Initial,Followup
Report Date (Section B) 06/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48289735
Device Lot Number195203
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/17/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/14/2016
Supplement Report FDA Received Date10/24/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age35 YR